MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEG HOLDER SURGICAL ASSISTANT(P/N 10200); ACCESSORIES, OPERATING-ROOM, TABLE (KIT)

SMITH & NEPHEW, INC. LEG HOLDER SURGICAL ASSISTANT(P/N 10200); ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Model Number 7209451
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that the leg holder failed to hold the leg in the place.The incident occurred before the procedure.There was no delay and a backup device was available to complete the procedure with no complications reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the reported device, intended for use in treatment, was not returned to the designated complaint facility for independent evaluation, thus visual inspection and functional testing could not be performed.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
 
Additional Manufacturer Narrative
H3,h6: the device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed.No issues were noted.A functional evaluation was performed.The cam-action lever will not securely clamp down on the medial post.Removal of the base cover showed the acorn nuts were moderately worn.The complaint was confirmed and the root cause has been associated with a wear problem.A review of the device history record shows there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.Factors, unrelated to the manufacturing and design of the device which could have contributed to the reported event, include a wearing down of the adjustment acorn nuts with use over time.

Brand Name
LEG HOLDER SURGICAL ASSISTANT(P/N 10200)
Common Device Name
ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11440974
Report Number1219602-2021-00454
Device Sequence Number3359928
Product Code FWZ
UDI-Device Identifier03596010468635
UDI-Public03596010468635
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7209451
Device Catalogue Number7209451
Device Lot Number12243
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2021
Initial Date Received by Manufacturer 02/15/2021
Supplement Date Received by Manufacturer03/10/2021
04/09/2021
05/26/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date03/22/2021
04/12/2021
05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1